Alert archive / Missouri / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 176, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 14, 2004, 4:28 PM CDT for Boone County, Missouri. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2004, 4:28 PM CDT (21:28 UTC)
- Expired
- Jun 14, 2004, 5:30 PM CDT
- In force
- 62 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Boone County, MO
The radar
The St Louis radar (KLSX), 142 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 4:10 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.5 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1176 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
143
WUUS53 KLSX 142128
SVRLSX
MOC019-142230-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
427 PM CDT MON JUN 14 2004
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOONE COUNTY IN CENTRAL MISSOURI
* UNTIL 530 PM CDT
* AT 427 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES NORTH OF MIDWAY...MOVING SOUTHEAST
AT 10 MPH. THE PRIMARY THREAT FROM THIS STORM WILL BE DAMAGING
HAIL. ADDITIONALLY...TORRENTIAL RAINFALL IS LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
MIDWAY
COLUMBIA
MURRY
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3887 9216 3868 9221 3869 9235 3880 9239
3898 9258 3924 9242 3924 9211
$$
CARNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:35 PM CDT, 53 minutes earlier.
Area forecast discussion, Jun 14, 3:35 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 335 PM CDT MON JUN 14 2004 .DISCUSSION... SVR TSTMS DVLPG AT FCST TIME FM NRN BOONE COUNTY DWWD INTO ERN KS ALG OLD OUTFLOW FROM EARLY MORNING TSTMS. LIS ARE DOWN TO MINUS 10 TO 11 OVR W CNTRL MO AND MINUS 9 JUST TO W OF STL LOOK FOR TSTMS TO BEGIN TO TURN SEWD TWD SERN MO BUT NOT SURE HOW FAR E THEY WILL EXTEND. ATTM HAVE KEPT HIGHEST POPS IN SWRN HLF OF THIS CWA ALG THICKNESS BNDRY. LOOKS LIKE TMW MAY BE A QUIETER DAY THEN WED THINGS HEAT UP AGAIN AS TROPICAL CNTR LIFTS NWD INTO THE CNTRL MISSISSIPPI RIVER VALLEY. NEW WATCH COMING OUT...WILL HAVE TO KEEP THIS SHORT ATTM. && .LSX WATCHES/WARNINGS/ADVISORIES... .MO...NONE .IL...NONE && PEDIGO
Hazardous weather outlook, Jun 14, 3:48 PM CDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 348 PM CDT MON JUN 14 2004 ILZ095>097-MOZ018-019-026-027-034>036-151200- ADAMS IL-BROWN-KNOX-LEWIS-MARION-MONROE-PIKE-PIKE IL-RALLS-SHELBY- 348 PM CDT MON JUN 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT CURRENTLY MOVING INTO NORTHERN MISSOURI. GIVEN THE VERY UNSTABLE AIRMASS OVER THE REGION...A FEW OF THESE STORMS MAY BECOME SEVERE...CAPABLE OF PRODUCING LARGE HAIL...WIND GUSTS IN EXCESS OF 60 MPH AND BRIEF DOWNPOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE COLD FRONT WILL MOVE INTO THE OZARKS BY EARLY TUESDAY MORNING AND THEN SLOWLY RETREAT BACK NORTHWARD DURING THE AFTERNOON AND EARLY EVENING. A FEW OF THESE STORMS MAY BE SEVERE AS THE FRONT MOVES THROUGH THE VERY UNSTABLE AIRMASS. THE EAST TO WEST ORIENTED FRONT WILL LINGER ACROSS THE MIDDLE MISSISSIPPI VALLEY INTO THE WEEKEND...BRINGING A CHANCE OF THUNDERSTORMS TO THE REGION EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. ILZ058>060-064-065-069-070-074-079-098>102-MOZ041-042-047>052- 059>065-072>075-084-085-099-151200- AUDRAIN-BOND IL-BOONE-CALHOUN IL-CALLAWAY-CLINTON IL-COLE-CRAWFORD- FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-JERSEY IL- LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION IL-MONITEAU-MONROE IL- MONTGOMERY-MONTGOMERY IL-OSAGE-RANDOLPH IL-REYNOLDS-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 348 PM CDT MON JUN 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...EAST CENTRAL AND SOUTHEAST MISSOURI AS WELL AS SOUTHWEST AND SOUTH CENTRAL ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS HAVE DEVELOPED OVER CENTRAL MISSOURI AND WILL SPREAD EAST INTO EAST CENTRAL MISSOURI AND SOUTHWEST ILLINOIS AS A COLD FRONT APPROACHES THE REGION FROM THE NORTH. GIVEN THE VERY UNSTABLE AIRMASS OVER THE REGION...A FEW OF THESE STORMS MAY BE SEVERE... CAPABLE OF PRODUCING LARGE HAIL...WIND GUSTS IN EXCESS OF 60 MPH AND BRIEF DOWNPOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE EAST TO WEST ORIENTED FRONT WILL LINGER ACROSS THE MIDDLE MISSISSIPPI VALLEY INTO THE WEEKEND...BRINGING A CHANCE OF THUNDERSTORMS TO THE REGION EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. BRITT
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 3:43 PM CDT | Severe Thunderstorm Warning | LSX | Boone | 47 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.